Alert archive / Michigan / Small Craft Advisories in 2020

Small Craft Advisory 45, NWS Gaylord, MI

April 26, 2020

NWS Gaylord, MI issued this small craft advisory at Apr 26, 2020, 2:35 AM EDT. It took effect at Apr 26, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2020, 2:35 AM EDT (06:35 UTC)
In effect from
Apr 26, 2020, 8:00 AM EDT
Expired
Apr 26, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

517 
WHUS73 KAPX 260635
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
235 AM EDT Sun Apr 26 2020

LHZ349-261445-
/O.NEW.KAPX.SC.Y.0045.200426T1200Z-200427T0000Z/
Sturgeon Pt to Alabaster MI-
235 AM EDT Sun Apr 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...Highest gusts up to 25 kt and highest waves around 5 
  feet expected.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
772 
WHUS73 KAPX 261500
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1100 AM EDT Sun Apr 26 2020

LHZ349-262300-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-200427T0000Z/
Sturgeon Pt to Alabaster MI-
1100 AM EDT Sun Apr 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Gusts up to 25 knots. Highest waves around 5 feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
517 
WHUS73 KAPX 262039
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
439 PM EDT Sun Apr 26 2020

LHZ349-270000-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-200427T0000Z/
Sturgeon Pt to Alabaster MI-
439 PM EDT Sun Apr 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Gusts up to 25 knots. Highest waves around 4 feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 2:33 AM EDT, 2 minutes earlier.

Area forecast discussion, Apr 26, 2:33 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
233 AM EDT Sun Apr 26 2020

.NEAR TERM...(Today through Tonight)
Issued at 233 AM EDT Sun Apr 26 2020

...Sunshine for Sunday...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...Large area of strong high pressure
remains centered just west of James Bay early this morning...with
low level ridging extending into the Northern Great Lakes. Skies
remain mostly clear across our entire CWA thanks to strong
subsidence coupled with dry air thru the column. Only some high
mainly thin cirrus lingers over our CWA along the northern periphery
of the moisture shield associated with low pressure working its way
thru the Ohio Valley. Temps are dipping into the 30s as expected
under clear skies and light winds.

Surface high center will continue to slowly slide eastward thru
James Bay and Quebec over the next 24 hours...strengthening as it
does so. Surface ridging will hold over Michigan and will also
strengthen thru tonight. As the Ohio Valley low continues to pull
eastward...the associated moisture shield will follow suit. Thus...
remaining cirrus will exit eastward away from Michigan this
morning...leaving full sun for our entire CWA this afternoon. High
temps this afternoon will again warm into the 50s across our entire
CWA...with overnight lows cooling back into the 30s.

&&

.SHORT TERM...(Monday through Tuesday)
Issued at 233 AM EDT Sun Apr 26 2020

High impact weather potential: None.

A fairly benign weather pattern continues across the northern Great
Lakes region as high pressure remains overhead. Winds will continue
to be fairly light, but with a southerly component later in the day
Monday as a weak upper level trough approaches from the west
associated with a low pressure system over Hudson Bay. Ensemble
members and operational models show no precipitation for northern
Michigan until Monday afternoon. Surface high pressure will hinder
the depth of the moisture and should limit precipitation to only
light QPF amounts. Another weak area of high pressure builds over
northern Michigan Tuesday, but some lingering moisture may produce
some lingering stratus and drizzle. Highs will remain more
normal...with temperatures reaching into the mid 50s to low 60s.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 233 AM EDT Sun Apr 26 2020

High impact weather potential: Minimal.

Several disturbances will produce precipitation chances throughout
most of the extended forecast period. The best chance will be
Tuesday night into Wednesday morning as deeper moisture arrives with
long term models hinting at a developing low pressure system over
the western Great Lakes...bringing return moisture and continued
warm temperatures. Highs will continue to be normal...in the mid 50s
to low 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1137 PM EDT Sat Apr 25 2020

VFR.

Low pressure between CVG and LEX will continue to move steadily
eastward. Our high overcast has been thinning this evening, and
that trend will continue overnight. We will see less in the way
of cloud cover Sunday then we saw Saturday.

Ne winds will persist, but will be a bit breezier on Sunday.

&&

.MARINE...
Issued at 233 AM EDT Sun Apr 26 2020

Winds and waves will remain below SCA criteria today and tonight for
most of our nearshore areas. The exception will be near Saginaw Bay
where a slightly tighter pressure gradient will reside along the
northern periphery of low pressure making it way thru the Ohio
Valley. Dry wx is expected for all of our nearshore areas today...
tonight and Monday morning. Our next chance of rain showers will
develop Monday afternoon and night along and ahead of a quick-moving
front.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 AM this morning to 8 PM EDT this
     evening for LHZ349.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MR
SHORT TERM...TL
LONG TERM...TL
AVIATION...JZ
MARINE...MR
Hazardous weather outlook, Apr 26, 2:33 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
233 AM EDT Sun Apr 26 2020

MIZ016>018-020>036-041-042-086>088-095>099-271000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
233 AM EDT Sun Apr 26 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-271000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
233 AM EDT Sun Apr 26 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.